Health QuestionsCategory: Medicationstrazadone and seroquel
realrachel asked 3 years ago

Hi! I read not to take seroquel and trazadone. I am on 4 mg xanaz xr, 300mg seroquel and 100mg. trazadone. I also take 30mg ambiligy, 10mg prozac, 200 mg provigil and 54mg. concerta. I also take clonazapam 1 mg. for break thru anxiety. I wonder if that is why I am so tired. I also have hepatitis c. Oh and I am on Norvasc and Toprol for high blood pressure. I still have trouble falling asleep, so he prescribes me Ambien and  rozerem. Anybody on this cocktail?

7 Answers
adieuolivaw answered 3 years ago

Re: trazadone and seroquel
WARNING!  WARNING!  
Check My Meds returned 26 interactions.
 
1.  ONE IS A MAJOR (DANGEROUS) DRUG-DRUG INTERACTION!  (see #3 below)
 
2.  Nineteen (19) were MODERATE drug-drug interactions, which are sometimes acceptable risks.
     However, nine (9) of those were warnings about the SAME EFFECT!  It sounds as if your pdoc
     is really pushing the envelope. This is the warning:
 
     MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or  
     synergistically increased in patients taking multiple drugs that cause these effects, especially in  
     elderly or debilitated patients.
 
3.  YOUR MAJOR DRUG-DRUG INTERACTION:  trazodone (trazodone) and Prozac (fluoxetine)
     This is the warning:
 
     MONITOR CLOSELY: Concomitant use of agents with serotonergic activity such as serotonin reuptake  
     inhibitors, monoamine oxidase inhibitors, tricyclic antidepressants, 5-HT1 receptor agonists, ergot  
     alkaloids, lithium, St. John’s wort, phenylpiperidine opioids, dextromethorphan, and  
     5-hydroxytryptophan may potentiate the risk of SEROTONIN SYNDROME, which is a rare but serious  
     and POTENTIALLY FATAL condition thought to result from hyperstimulation of brainstem 5-HT1A  
     receptors.  
 
     MANAGEMENT: In general, the concomitant use of multiple serotonergic agents should be avoided if  
     possible, or otherwise approached with caution if potential benefit is deemed to outweigh the risk.  
     Close monitoring is recommended for signs and symptoms of excessive serotonergic activity such as  
     CNS irritability, altered consciousness, confusion, myoclonus, ataxia, abdominal cramping,  
     hyperpyrexia, shivering, pupillary dilation, diaphoresis, hypertension, and tachycardia. Particular  
     caution is advised when increasing the dosages of these agents. The potential risk of serotonin  
     syndrome should be considered even when administering one serotonergic agent following  
     discontinuation of another, as some agents may demonstrate a prolonged elimination half-life. For  
     example, A 5-WEEK WASHOUT PERIOD is recommended following use of fluoxetine (Prozac) before  
     administering another serotonergic agent.
——————————————————————————–
———
 
I can’t comment on the amounts of each drug you are taking, because I’m really not familiar with the usual doses.  That might be something to look at also, however.    
 
Confront your pdoc about this!  It’s his job to properly medicate you and make sure that you are exposed to NO DEFINITELY DANGEROUS (MAJOR) DRUG-DRUG INTERACTIONS.  
 
Perhaps KASSIE can also give you some specific suggestions about how to protect yourself before you get further directions from your pdoc.  I am sending a copy of this post to her.
 
Adieu

realrachel answered 3 years ago

Re: trazadone and seroquel
Wow. I can wean off the seroquel…it leaves my mouth all dry. I will talk with my doctor about this. Thank you so much! rachel

Kassiane answered 3 years ago

Re: trazadone and seroquel
I suggest talking to your doc ASAP.
 
USUALLY CNS depression, as long as you have blood pressure and a heart rate and stuff to begin with (I don’t. heh. this means after bed meds I’m screwed as far as getting out of bed), is pretty deal with able. It messes with asthma and hypotension and that’s all Ive heard, unless it’s so bad that they…oops…knock you into a coma/stupor thing.
 
What worries me is 2 things:
Prozac and trazedone: these both hit serotonin. At low doses, that’s safeish. But they get into the habit of thinking of trazedone as a sleeping pill instead of an antidepressant. So you get depressed, they raise the dose of Prozac, and you get insomnia, they raise the dose of trazedone…see where this is going? Arg.
 
The other is Abilify plus Seroquel: can we say EPS? Twitchy twitchy twitchy. Plus they also hit serotonin a bit, but my big beef with this is that if you’re bipolar, they can use a blinking anticonvulsant instead of one of those antipsychotics. I’ve got tardive dyskinesia and it SUCKS. If it’s preventable, why are docs putting people at that risk?

jensky answered 3 years ago

Re: trazadone and seroquel
Don’t take the following as anything but my experience (that is, it does sound like you should definitely talk to your doc soon), but:
 
I took prozac (10 mg) during day along with trazadone (100 mgs) at night for a year and half. I am now taking Effexor XR(37.5) and the same trazadone. My mother takes a much higher dose of Effexor XR and 100 mg trazadone. We haven’t had any problems – and it was given by a VERY cautious pdoc.  
 
Still, the warning are there for a (good) reason. And your cocktail is significantly more complex than ours. A good pdoc should be able to work on finding any bad interactions you may be having (he/she better – that is their job).
 
Good luck,
J.

grlfromheaven answered 3 years ago

Re: trazadone and seroquel
J, I was put on300mgs of Trazadone after I got out of the loony ward I was in for 3 days (mandatory time here 4 people who OD). Anyhow, I felt like a freaking zombie and my regular doctor and people ard me commented on  how sedated I was. So sedated, I could barely function. Yet I still was unable to sleep. I took myself off of it and really felt much better. Maybe at a smaller dose, it would not have such an effect.  I noticed that when I could sleep, I would wake up with horrid nightmares. My mom takes 25mgs of it a night to help her sleep.She seems to tolerate it very well and has no side effects she is aware of. Just thought I would share my experience.  Good luck and take care.